Hail, Sevier
- When
- May 10, 5:45 PM CST
- Where
- Sevier County, Horatio
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.933, -94.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 1:55 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT SAT MAY 10 2003 DRY LINE AND COLD FRONT STILL ON SCHEDULE TO MOVE ACROSS CWA TONIGHT. HOWEVER...ATMOSPHERE FAIRLY WELL CAPPED...ESPECIALLY SOUTH OF INTERSTATE 30...SO CONVECTION MAY HAVE A DIFFICULT TIME INITIATING. WILL GIVE MODELS BENEFIT OF DOUBT AND GO WITH CHANCE FORECAST EXCEPT FOR SLIGHT CHANCE SOUTHEAST. CONVECTION FROM I-30 NORTHWARD COULD BE SEVERE...BUT WITH WINDS VEERING AHEAD OF DRYLINE...MAIN THREAT MAY BE HAIL. WILL HOLD ON TO SLIGHT CHANCE POPS SOUTH FOR SUNDAY. THEN SLIGHTLY COOLER AND MUCH DRIER AIR FILTERS INTO ALL OF FORECAST AREA...PROVIDING A LITTLE RELIEF FROM THE SUMMER LIKE CONDITIONS. WILL HOLD ON TO CONVECTION FOR TUESDAY AND WEDNESDAY AS STRONG SHORT WAVE SHIFTS UPPER LEVEL FLOW TO NORTHWEST. THEN DRY THURSDAY THROUGH SATURDAY WITH SEASONAL TEMPS. FORECAST NUMBERS... SHV 068/080 058/082 062 4200 MLU 070/081 058/083 062 4300 TXK 064/078 053/080 059 5000 TYR 066/079 054/081 062 4200 LFK 070/082 059/084 065 3200 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THIS AFTERNOON ACROSS OKLAHOMA AND NORTH TEXAS TO THE EAST OF A DRY LINE. THESE STORMS WILL THEN SPREAD EAST ACROSS THE FOUR STATE AREA TONIGHT. SOME OF THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT OF SEVERE WEATHER...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
625 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 5 NW BROKEN BOW OK 1.75 INCH HAIL
05/10/03 MCCURTAIN REPORT FROM FIRE DEPT.
0555 PM 2 N BROKEN BOW OK 1.75 INCH HAIL
05/10/03 MCCURTAIN REPORT FROM LAW ENFORCEMENT
15The Western Arkansas radar (KSRX), 151 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353996.